Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 151, NWS Nashville, TN

April 20, 2006Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2006, 5:52 AM CDT for Sumner County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2006, 5:52 AM CDT (10:52 UTC)
Expired
Apr 20, 2006, 6:45 AM CDT
In force
53 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Sumner County, TN

The radar

The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1758 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 201052
SVROHX
TNC165-201145-
/O.NEW.KOHX.SV.W.0151.060420T1052Z-060420T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
552 AM CDT THU APR 20 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMNER COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF GALLATIN

* UNTIL 645 AM CDT

* AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
  MILES SOUTHWEST OF PORTLAND...OR ABOUT 6 MILES EAST OF
  SPRINGFIELD...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTH OF PORTLAND BY 625 AM CDT
  OVER GALLATIN BY 630 AM CDT
  7 MILES SOUTHWEST OF WESTMORELAND BY 645 AM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3663 8620 3637 8629 3641 8674 3642 8674
      3643 8667 3647 8664 3655 8662 3665 8654
      3665 8627

$$
BOYD
1 follow-up statement
000 
WWUS54 KOHX 201114
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
612 AM CDT THU APR 20 2006

TNC165-201145-
/O.CON.KOHX.SV.W.0151.000000T0000Z-060420T1145Z/
SUMNER TN-
612 AM CDT THU APR 20 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SUMNER COUNTY...

AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WHITE HOUSE OR 8 MILES SOUTHWEST OF PORTLAND...OR ABOUT
11 MILES NORTHWEST OF GALLATIN...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL HAS BEEN REPORTED IN ROBERTSON COUNTY AS THIS STORM
PASSED THROUGH THAT AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MITCHELLVILLE AND WESTMORELAND.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3663 8620 3632 8630 3628 8676 3642 8674
      3643 8667 3647 8664 3655 8662 3665 8654
      3665 8627

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:58 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 20, 2:58 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
258 AM CDT THU APR 20 2006

.SHORT TERM...(THRU FRI)
ANOTHER WARM MUGGY NITE...WITH TEMPS IN 60S. CLEAR FOR MOST PART...BUT
CI SHIELD RAPIDLY APPROACHING FROM W.

WEAK STATIONARY FRONTAL BOUNDARY LOCATED FROM SAVANNAH (SNH) TO
PORTLAND (1M5) THIS MORNING...ALSO SHOWING UP AS MOISTURE POOLING/AXIS.
THIS WILL MOVE LITTLE NEXT 36 HOURS OR SO. MEANWHILE...CWA
REMAINS IN VERY MOIST UNSTABLE AIR MASS. CONVECTIVE ACTIVITY
LOCATED OVER TX...AR AND OK THIS MORNING WILL CONTINUE EASTWARD
PUSH...AND MODELS SHOW H5 IMPULSE IN SW FLOW WITH THIS SYSTEM TO
AFFECT CWA LATER TODAY. SURFACE WAVES MOVE NE ALONG FRONT INTO FRI
MORNING...AND FINALLY FRI THE NEXT H5 IMPULSE PHASES WITH STRONG
SYSTEM OVER UPPER MIDWEST AND KICKS OUT FRONT. THIS FRONT WILL
MOVE INTO PLATEAU REGION BY FRI EVE.

SEVERE WEATHER WILL MOST LIKELY BE ISOLATED IN NATURE AND OF THE
HAIL/GUSTY WIND VARIETY. SPC HAS US IN SLITE RISK THRU PERIOD...AND
TORNADO CHANCES MOST LIKELY LIMITED TO NEAR SURFACE LO WHERE WIND
PROFILES MORE FAVORABLE...I.E. W OF I-65.

AS FOR TEMPS...NOT AS WARM AS LAST FEW DAYS WITH MORE CLOUDS AND RAIN.
HAVE BEEN RUNNING ABOUT 8.5 DEGREES ABOVE NORMAL SO FAR THIS MONTH.

.LONG TERM...
HI PRES PREVAILS SAT AND SUN. RETURN FLOW ON MON. ANOTHER FAIRLY
STRONG SYSTEM TUE.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    80  61  72  52 /  60  60  80  50
CLARKSVILLE  78  60  70  49 /  60  60  80  30
CROSSVILLE   76  58  72  52 /  60  60  80  70
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Apr 20, 5:30 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU APR 20 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-211030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP DURING THE DAY. SOME
STORMS MAY BE SEVERE...WITH THE MAIN THREAT LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MORE THUNDERSTORMS ARE LIKELY FRIDAY. THERE IS A CONTINUED THREAT OF
SEVERE WEATHER...AGAIN MAINLY LARGE HAIL AND DAMAGING WINDS. ANOTHER
STRONG FRONT IS DUE AROUND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP ALERT FOR POSSIBLE
ACTIVATION TODAY THROUGH FRIDAY.

MAG

In the hours before

Special weather statement, Apr 20, 4:11 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 AM CDT THU APR 20 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-200930-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
411 AM CDT THU APR 20 2006

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED QUICKLY ACROSS
WESTERN MIDDLE TENNESSEE. AT 410 AM CDT...STRONG THUNDERSTORMS WERE
MOVING THROUGH THE CLARKSVILLE AREA. PEA SIZE HAIL CAN BE
EXPECTED WITH THIS STORM AS IT MOVES NORTHEAST AT 30 MPH.

BOYD
Local storm report, Apr 20, 5:36 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 AM CDT THU APR 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     HAIL             3 SE DICKSON            36.05N 87.34W
04/20/2006  M0.88 INCH       DICKSON            TN   LAW ENFORCEMENT

            HIGHWAY 48S

&&

MGIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:31 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman29 min
Apr 20, 4:36 AM CDTSevere Thunderstorm WarningOHXMontgomery24 min
Apr 20, 4:56 AM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson34 min
Apr 20, 5:12 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson50 min
Apr 20, 5:17 AM CDTSevere Thunderstorm WarningOHXDickson28 min
Apr 20, 5:35 AM CDTSevere Thunderstorm WarningOHXRobertson40 min
Apr 20, 6:04 AM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry56 min
Apr 20, 6:35 AM CDTSevere Thunderstorm WarningOHXDickson40 min
Apr 20, 6:44 AM CDTSevere Thunderstorm WarningOHXDavidson46 min
Apr 20, 7:20 AM CDTSevere Thunderstorm WarningOHXWilson25 min
Apr 20, 8:10 AM CDTSevere Thunderstorm WarningOHXDavidson, Wilson19 min
Apr 20, 8:35 AM CDTSevere Thunderstorm WarningOHXDavidson25 min
Apr 20, 9:06 AM CDTSevere Thunderstorm WarningOHXWilson24 min
Apr 20, 10:19 AM CDTSevere Thunderstorm WarningOHXLawrence19 min
Apr 20, 10:34 AM CDTSevere Thunderstorm WarningOHXGiles26 min
Apr 20, 11:09 AM CDTSevere Thunderstorm WarningOHXMarshall22 min
Apr 20, 11:20 AM CDTSevere Thunderstorm WarningOHXBedford25 min
Apr 20, 12:57 PM CDTSevere Thunderstorm WarningOHXWhite19 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.